Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Treated respiratory infection with albuteral and prednisone. Greenish sputum still present with pain in the ribs

I was very sick for approximately eight weeks with a respitory infection. Over this time frame I was treated with prednisone (5,10 mg pills per day for 7 days) albuteral ( complete with nebulizer 4 times daily) taken off of all that after 3 days and given 2 z packs and an inhaler of something else. After the Z packs were gone and I was still sick, I was given an injection of antibiotic and another z pack. During the entire time I had the worst cough I have ever had. My cough is almost gone, I'm bringing up a little dark green sputum every so often but my problem is my rib cage. It is hurting so badly under both breasts and across my upper mid back. Is this normal? Is there anything I can do to relieve the pain even just a little. It's so ad I can't sleep.
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
It's not uncommon to have significant rib pain secondary to coughing. Also, it is not uncommon for some people to actually crack ribs from coughing so forcefully and so often....if over the counter antiinflammatory meds such as Advil or Alleve don't work then you will need something with a narcotic combo.
Answered: Thu, 20 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor